Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Noticed red, itchy marks on penis and foot. What is this and what should be done?

Jul 2012
User rating for this question
Very Good
Answered by

Practicing since : 1993
Answered : 1196 Questions
Below are photos of my ankles (both feet, one foot outside too) that have red, sometimes itchy marks on them. I also have marks on my penis (not sure if it's related) just really worried as these have not gone away for over 3 months now. Can you please tell me what this is or looks like, and what i should do about it? Attached please find the pictures I inquired about. Please advise what this is and what I can do about it... As stated earlier, I have Ulcerative Colitis. I have been in a monogamous relationship for 2 years and have been experiencing symptoms for a little over 3 months. These marks sometimes itch. Please advise, thanks!
Posted Sun, 7 Oct 2012 in Skin Rash
Answered by Dr. Praveen Rodrigues 1 hour later
Hi there.
To be perfectly honest, have gone through your snaps. While the history of the rash is adequate, am afraid, i cannot say the same about the quality of the photographs. However, in a background of ulcerative colitis et al, i would not rule out a condition called pompholyx that is self limiting but should get better with the use of a topical steroid cream & an oral antihistamine. It may be stress aggravated. May i recommend using a hydrocortisone butyrate lipocream (locoid) applied twice/daily for 10 days & a tablet named fexofenadine 180 (telfast) once daily for the same period. Alternatively, one needs to do a 'skin biopsy' test of the area near the ankle, establish the diagnosis & then treat the condition...this is probably the ideal way & you will need to set up a dermatologist's appointment for this. However if you dont have insurance et al, or unwilling to wait, then my first suggestion should hold you in good stead. Hope i have given you direction & helped you make an informed deciscion. Cheers & Good Luck!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor